Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Does tampon use cause irregular periods or any other reason ?

Hello, I m 18 years old. I first got my period when I was 13, and since then my periods have been fairly regular, always falling between 3 and a half weeks to 4 and a half weeks. My last three periods have been only 2 weeks apart. I haven t noticed any significant change in the heaviness or length of the periods. I ve always had a small amount of white/yellowish discharge but in the days leading up to this last period it became brownish. I am sexually active although i haven t had sex within the last few months. The only thing i can think of is that i started using tampons instead of towels exactly before my periods became irregular. Could this have anything to do with it? What else causes this?
Asked On : Mon, 14 Mar 2011
Answers:  1 Views:  218
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HealthcareMagic forum.

This could mean problems like hormonal changes, infection, stress and similar causes

having white discharge is normal , but if the discharge is noticable yellow all the time and has some bad odor along, then may mean an infection called vaginitis, due to which the cycles may alter

At your age, hormonal changes are also extremely common and sometimes the cycle pattern may change for a couple of cycles.This is normal.

I suggest you to wait for a couple of cycles, and watch the same, in case the discharge gets smelly with color changes and symptoms of fever, itch, etc, see your doctor for treatment.

Answered: Mon, 14 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor